Alert archive / Virginia / Wind Advisories in 2010

Wind Advisory 22, NWS Blacksburg, VA

December 1, 201019 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Dec 1, 2010, 9:44 AM EST for 19 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2010, 9:44 AM EST (14:44 UTC)
Expired
Dec 1, 2010, 2:48 PM EST
In force
5 hr
Issued by
NWS Blacksburg, VA
All 22 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 22 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -218 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
-218 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WWUS71 KRNK 011444
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 AM EST WED DEC 1 2010

...STRONG WEST WINDS EXPECTED TODAY AND TONIGHT...

.A COLD FRONT HAS MOVES EAST OF THE AREA THIS MORNING. BEHIND THE
FRONT...WEST WINDS WILL BE WINDY AND GUSTY.

NCZ001-002-018-VAZ011-013>020-022>024-012245-
/O.NEW.KRNK.WI.Y.0022.101201T1444Z-101202T1100Z/
ASHE-ALLEGHANY NC-WATAUGA-GILES-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM...
FINCASTLE...LEXINGTON...BUENA VISTA
944 AM EST WED DEC 1 2010

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. 


* WEST WINDS OF 15 TO 30 MPH CAN BE EXPECTED TODAY AND TONIGHT.
  GUSTS UP TO 50 MPH ARE POSSIBLE.

* WITH THE GROUND BEING SATURATED...WINDS THIS STRONG COULD UPROOT
  TREES. POWER OUTAGES WILL BE POSSIBLE AS WELL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RCS
1 follow-up statement
250 
WWUS71 KRNK 011948
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EST WED DEC 1 2010

NCZ001-002-018-VAZ011-013>020-022>024-012100-
/O.CAN.KRNK.WI.Y.0022.000000T0000Z-101202T1100Z/
ASHE-ALLEGHANY NC-WATAUGA-GILES-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE...
WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...SALEM...
FINCASTLE...LEXINGTON...BUENA VISTA
248 PM EST WED DEC 1 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. THEREFORE...THE WIND
ADVISORY HAS BEEN CANCELLED. WINDY AND GUSTY CONDITIONS WILL PERSIST
THROUGH THIS EVENING AND MAINLY ALONG HIGHER RIDGES.

$$

RCS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Dec 1, 7:53 AM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Dec 1, 7:53 AM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
753 AM EST WED DEC 1 2010

.SYNOPSIS...
MUCH COLDER AIR WILL BE PUSHING INTO THE AREA BEHIND A COLD FRONT
TODAY. HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST THURSDAY WITH
A WEAK CLIPPER TYPE SYSTEM AFFECTING THE REGION BY FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
REMOVING POPS ALONG AND EAST OF THE BLUE RIDGE FOR EARLY EXIT OF
RAIN SHOWERS. WESTERLY WIND PICKING UP THIS MORNING. MAY SEE
ADVISORY WINDS ALONG EXTREME HIGHEST ELEVATIONS. THE GUSTIEST
CONDITIONS WILL BE THIS MORNING.

PREVIOUS DISCUSSION...FLASH FLOOD WATCH EXPIRES AT 6AM. MAINLY IN
FLOOD WARNING MODE FOR RUNOFF...AND WILL MONITOR STREAMS AND
RIVERS THROUGH THE MORNING. THE THREAT OF ADDITIONAL FLASH
FLOODING HAS ENDED. COLDER AIR CURRENTLY CHANGING PRECIP TO SNOW
IN THE WV MTNS SOUTH TOWARD BOONE NC. SPED UP THE TIMING OF COLDER
AIR. STILL COULD SEE AN INCH OR TWO IN THE WRN SLOPES OF SE WV
THROUGH TONIGHT.

PREVIOUS DISCUSSION...
MAIN WX FOCUS THIS PERIOD WILL BE TRANSITIONING FROM HEAVY RAINS
IN THE EAST TO COLDER AIR ARRIVING IN THE WEST THIS MORNING WITH
SNOW SHOWERS ON THE TAIL END OF THE PRECIP AND ANY UPSLOPE SNOW
SHOWERS LATER TODAY INTO THURSDAY MORNING.

HAVE LET THE TORNADO WATCH 760 EXPIRE AT 4 AM AS MAIN THREAT OF SVR
HAS MOVED EAST AND NORTHEAST OF THE CWA CANNOT RULE OUT SOME GUSTY
SHOWERS ON THE BACK END OF THE COLD FRONT. THE LOW LVL JET SHOULD BE
EAST OF THE CWA SHORTLY AS WELL...SO ANY GUSTY WINDS ALONG THE BLUE
RIDGE SHOULD END.

EVEN THOUGH THE GREATEST THREAT OF HEAVY RAINS WILL BE PUSHING EAST
SOON...WILL MAINTAIN THE FLASH FLOOD WATCH TIL 6 AM. FLASH FLOOD
WARNINGS ONGOING OVER MOST OF THE CWA.

THE COLDER AIR IS SETTING IN OVER SE WV THIS MORNING AND SHOULD SEE
FALLING TEMPS TODAY ACROSS THE CWA...AS STRONG CAA TAKES PLACE WITH
8H TEMPS FALLING TO -5 TO -8 BY THIS EVENING.

DESPITE NON-FAVORABLE TRAJECTORIES BEHIND THIS FRONT...THE STRONGER
UPPER DISTURBANCE PUSHING ACROSS SHOULD KEEP SNOW SHOWERS AROUND
OVER THE WRN SLOPES OF SE WV INTO THURSDAY MORNING. AMOUNTS WILL BE
LIGHT WITH ONLY AN INCH OR TWO POSSIBLE. COULD SEE AN INCH ON THE
HIGHER SLOPES OF SW VA LIKE MT ROGERS THIS MORNING BEFORE THE PRECIP
ENDS.

8H WINDS WILL BE 30-35 KNOTS BEHIND THE FRONT SO DO NOT FORESEE WIND
ADVISORY LEVELS THIS AFTERNOON BUT STILL BRISK.

TONIGHT...THE WINDS STAY UP EARLY WITH HIGH PRESSURE NOSING IN FROM
THE TN VALLEY. SKIES SHOULD CLEAR OUTSIDE OF THE UPSLOPE AREAS TODAY
INTO TONIGHT. MODELS SHOWING SOME MID/HIGH CLOUDS ARRIVING AHEAD OF
THE NEXT SHORTWAVE THURSDAY. NOT MUCH CHANGE TO THE PREVIOUS
FORECAST AS THE FRONT END HAS BEEN THE BUSIEST.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
EXPECT INCREASING MID AND HIGH CLOUDS THURSDAY NIGHT INTO EARLY
FRIDAY AS WARM AIR ADVECTION BEGINS ALOFT. MODELS SPIT OUT SOME
TRACE PRECIP...FLURRIES...BUT REFRAINED FROM PUTTING IT IN THE
FORECAST ATTM SINCE THE BOUNDARY LAYER REMAINS RELATIVELY DRY.
CLOUDS INTO FRIDAY WILL KEEP TEMPERATURES RATHER COOL...BUT THEN
AGAIN ITS SUPPOSED TO BE COOL FOR DECEMBER.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE FORECAST WILL BE INFLUENCED GREATLY DURING THIS TIME PERIOD BY A
CLOSED UPPER LOW THAT WILL RETROGRADE THROUGH SOUTHEAST CANADA. THIS
WILL KEEP OUR REGION IN PREVAILING NORTHWEST FLOW. THE FORECAST
ISSUE THAT HAS THE MOST UNCERTAINTY IS THE TIMING AND TRAJECTORY OF
A NUMBER OF SHORTWAVE TROUGHS THAT WILL SPIRAL THROUGH THE REGION IN
RELATION TO THE PARENT LOW. MODELS ARE ALL ACROSS THE BOARD
REGARDING THESE. WILL BE FOLLOWING CLOSELY THE GRIDDED FORECAST
PROVIDED BY HPC DURING THIS PERIOD. NOTABLE DIFFERENCES WILL BE
HIGHER THAN SLIGHT CHANCE POPS DURING MUCH OF THE PERIOD ACROSS THE
WESTERN SLOPES OF SE WV DUE THE PREVAILING STRONG
NORTHWEST...UPSLOPE...FLOW DURING THIS PERIOD. ALSO...CONFIDENCE IS
VERY LOW AT THIS POINT IN A CWA-WIDE CHANCE POP COVERAGE SUNDAY
NIGHT. HAVE KEPT PRECIPITATION CHANCES IN THE MOUNTAINS ONLY WITH A
MIX OF SLIGHT CHANCE AND CHANCE. TEMPERATURES WILL TREND COLDER
DURING THE PERIOD AND HAVE FOLLOWED VERY CLOSELY WITH HPC NUMBERS
FOR THESE. BY MONDAY NIGHT...LOWS WILL BE IN THE LOWER 20S IN THE
MOUNTAINS AND MID 20S EAST OF THE BLUE RIDGE. ON TUESDAY...HIGHS
WILL BE IN THE LOWER 30S IN THE MOUNTAINS AND MID 30S TO NEAR 40
EAST OF THE BLUE RIDGE.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
COLD FRONT NOW SWINGING EAST OF DANVILLE AND LYH WILL CONTINUE
HEADING AWAY FROM THE AREA THIS MORNING. RAIN SHOWERS ARE ENDING
FROM WEST TO EAST AND SHOULD BE OUT OF DAN/LYH BY MID MORNING.
SKIES EAST OF THE MTNS WILL BECOME VFR THIS MORNING WITH GUSTY NW
WINDS OF 20-25 MPH EXPECTED.

FURTHER WEST...SNOW SHOWERS AND FLURRIES SHOULD AFFECT BLF AND AT
TIMES LWB THROUGH THE DAY. CIGS HERE WILL BE MAINLY
MVFR...ALTHOUGH A PERIOD OF IFR AT BLF IS POSSIBLE A COUPLE HOURS
AT THE START OF THE PERIOD.

CIGS WILL BEGIN TO RISE TO VFR AT BLF/LWB THIS EVENING. ANOTHER
DISTURBANCE PUSHING IN TONIGHT COULD BRING SOME LOWER CIGS BACK
INTO BLF...BUT CONFIDENCE NOT HIGH ENOUGH TO ADD IT BACK IN.

HIGH PRESSURE WILL MOVE INTO THE AREA LATE THIS WEEK...ALTHOUGH
SOME UPPER DISTURBANCES MAY KEEP THE WV TAF SITES WITH MVFR CIGS
INTO SAT.

&&

.HYDROLOGY...
FLASH FLOOD WARNINGS IN EFFECT FOR A GOOD DEAL OF THE CWA WITH
REPORTS OF SMALL STREAM FLOODING ONGOING. THE FOCUS FOR FLOODING
WEDNESDAY NIGHT INTO THE END OF THE WEEK WILL TURN TOWARD THE
RIVERS. ATTM...THE DAN AND LOWER ROANOKE ARE POTENTIALLY THE ONES
THAT COULD SEE MINOR FLOODING...MORESO FOR SOUTH BOSTON ALONG THE
DAN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...RCS/WP
SHORT TERM...PM
LONG TERM...DS
AVIATION...AMS/WP
HYDROLOGY...PM
Hazardous weather outlook, Dec 1, 6:15 AM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 AM EST WED DEC 1 2010

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-021115-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
615 AM EST WED DEC 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ045-021115-
GREENBRIER-
615 AM EST WED DEC 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SNOW SNOWERS ARE EXPECTED THROUGH TONIGHT ACROSS THE WESTERN
SLOPES OF THE COUNTY. AN INCH OR TWO OF SNOW IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 1, 5:47 AM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 AM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     TSTM WND DMG     3 S THAXTON             37.30N 79.64W
12/01/2010                   BEDFORD            VA   LAW ENFORCEMENT

            TREE DOWN ON ROCKY FORD RD

&&

JJACKSON
Local storm report, Dec 1, 5:56 AM EST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 AM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     3 NNE INDIAN VALLEY     36.96N 80.53W
12/01/2010                   FLOYD              VA   LAW ENFORCEMENT

            TREE DOWN ON INDIAN VALLEY RD NEAR HORSE RIDGE RD

0155 AM     TSTM WND DMG     5 S WILLIS              36.78N 80.49W
12/01/2010                   FLOYD              VA   LAW ENFORCEMENT

            TREE DOWN ON BUFFALO MTN RD NEAR LONG MTN RD.

&&

JJACKSON
Local storm report, Dec 1, 6:01 AM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 AM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     3 NNE INDIAN VALLEY     36.96N 80.53W
12/01/2010                   FLOYD              VA   LAW ENFORCEMENT

            TREE DOWN ON INDIAN VALLEY RD NEAR HORSE RIDGE RD

1255 AM     TSTM WND DMG     5 S WILLIS              36.78N 80.49W
12/01/2010                   FLOYD              VA   LAW ENFORCEMENT

            TREE DOWN ON BUFFALO MTN RD NEAR LONG MTN RD.

&&

JJACKSON
Local storm report, Dec 1, 8:02 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
802 AM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      RICHLANDS               37.10N 81.80W
11/30/2010                   TAZEWELL           VA   LAW ENFORCEMENT

            STREET AND SMALL STREAM FLOODING.

&&

RSTONEFI
Local storm report, Dec 1, 8:15 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
815 AM EST WED DEC 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      4 ESE COLLIERSTOWN      37.74N 79.53W
12/01/2010                   ROCKBRIDGE         VA   MESONET

            FLOODING ALONG BUFFALO CREEK. MAX OBSERVED STREAM STAGE
            WAS 7.2 FEET... FLOOD STAGE IS 6.0 FEET.

0615 AM     FLASH FLOOD      4 NNE CLIFFORD          37.70N 79.02W
12/01/2010                   AMHERST            VA   MESONET

            FLOODING NEAR PINEY RIVER. 4 FOOT RISE OBSERVED ALONG THE
            PINEY RIVER IN LESS THAN 6 HOURS WITH RIVER CRESTING AT
            6.32 FEET... FLOOD STAGE IS 6.00 FEET.

0400 AM     FLASH FLOOD      LEXINGTON               37.78N 79.44W
12/01/2010                   CITY OF LEXINGTON  VA   MESONET

            KERRS CREEK NEAR LEXINGTON CRESTED AT 9.53 FEET. FLOOD
            STAGE IS 8.0 FEET. THE CREEK ROSE 6 FEET IN LESS THAN 3
            HOURS.

0700 AM     FLASH FLOOD      10 N WARM SPRINGS       38.19N 79.81W
12/01/2010                   BATH               VA   MESONET

            BACK CREEK CRESTED AT 7.29 FEET. FLOOD STAGE IS 6.0 FEET.
            THE STREAM ROSE 4 FEET IN LESS THAN 6.0 HOURS.

&&

11
Special weather statement, Dec 1, 8:54 AM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
854 AM EST WED DEC 1 2010

NCZ001-002-018-VAZ007-009>020-WVZ042>045-011700-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...
VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION...
LEWISBURG...QUINWOOD...DUO...RAINELLE
854 AM EST WED DEC 1 2010

...AREAS OF BLACK ICE POSSIBLE THIS MORNING...

TEMPERATURES HAVE FALLEN TO BELOW FREEZING ACROSS MANY OF THE
HIGHER ELEVATIONS ALONG AND WEST OF THE BLUE RIDGE. MEANWHILE
LEFTOVER MOISTURE IS STILL ON THE ROADS FROM LAST NIGHTS RAINFALL.
THIS IS CAUSING AREAS OF BLACK ICE TO FORM ON ROADWAYS. BE ALERT FOR
SLICK SPOTS ON ROADS THIS MORNING. SNOW SHOWERS ARE ALSO POSSIBLE
THOUGH THE MORNING ACROSS WESTERN SLOPES...BRIEFLY REDUCING
VISIBILITIES.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 9:01 PM ESTSpecial Weather StatementRNKGrayson29 min
Nov 30, 9:28 PM ESTSpecial Weather StatementRNKBland, Giles, Grayson, Montgomery, Pulaski, Wythe and 1 more62 min
Nov 30, 9:33 PM ESTSpecial Weather StatementRNKCarroll, Floyd, City of Galax57 min
Nov 30, 10:12 PM ESTFlash Flood WarningRNKBland, Grayson, Smyth, Tazewell5 hr
Nov 30, 10:25 PM ESTSpecial Weather StatementRNKBland, Grayson, Wythe50 min
Nov 30, 10:29 PM ESTSpecial Weather StatementRNKCraig, Giles, Montgomery, Pulaski, City of Radford61 min
Nov 30, 10:33 PM ESTFlash Flood WarningRNKCarroll, Floyd, Grayson, Patrick, City of Galax6 hr
Nov 30, 10:33 PM ESTSpecial Weather StatementRNKCarroll, Floyd, Patrick, City of Galax57 min
Nov 30, 11:08 PM ESTFlash Flood WarningRNKBland, Carroll, Floyd, Giles, Grayson, Montgomery and 5 more5 hr
Nov 30, 11:30 PM ESTSpecial Weather StatementRNKAlleghany, Bath, Botetourt, Craig, Giles, Montgomery and 6 more60 min
Nov 30, 11:32 PM ESTSpecial Weather StatementRNKCarroll, Floyd, Henry, Patrick, City of Galax58 min
Dec 1, 12:36 AM ESTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Patrick39 min
Dec 1, 1:07 AM ESTFlash Flood WarningRNKBedford, Botetourt, Craig, Floyd, Franklin, Henry and 6 more6 hr
Dec 1, 1:20 AM ESTSpecial Weather StatementRNKFranklin, Henry, City of Martinsville40 min
Dec 1, 1:34 AM ESTFlash Flood WarningRNKAlleghany, Bath, City of Covington6 hr
Dec 1, 1:34 AM ESTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Danville, City of Martinsville57 min
Dec 1, 1:47 AM ESTFlash Flood WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington6 hr
Dec 1, 1:48 AM ESTTornado WarningRNKHenry, Pittsylvania, City of Danville, City of Martinsville42 min
Dec 1, 2:20 AM ESTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, Charlotte, Halifax and 2 more43 min
Dec 1, 2:26 AM ESTFlash Flood WarningRNKCampbell, Pittsylvania, City of Lynchburg4 hr
Dec 1, 7:31 AM ESTAreal Flood AdvisoryRNKBath4 hr
Dec 1, 7:43 AM ESTAreal Flood AdvisoryRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington4 hr
Nov 30, 8:32 PM ESTFlash Flood WarningRNKAshe, Watauga9 hr
Nov 30, 9:48 PM ESTFlash Flood WarningRNKAlleghany, Ashe, Surry, Watauga, Wilkes8 hr

Nearby

Wind Advisories in Virginia, 2010Wind Advisories in North Carolina, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.